My doctor perscribribed propanolol to me for my migraines that ive been getting almost daily and cannot seem to get rid of. i've only been on it for a couple days but since i've started the people around me are noticing that i'm not really acting myself and they think i'm becoming depressed from it. i also have had a lot of upset stomachs lately i'm always cold except when i get an actual migraine and i got really hot. Is this normal or will this eventually lessen as my body gets used to it? i've never taken drugs like this before so i'm a little skeptical about it all yet, different opinions would be really appreciated.
Hi. Wondering if you are taking any other medicine including over the counter like Tylenol, aspirin, ibuprofen, vitamins, supplements. The reason is that my daughter takes this for performance anxiety. She is a concert violinist and she always feels better when she takes it and has not noticed any side effects. This is high performance work and she has to be on top of things to perform.
She talks about the cold, but we know it comes from anxiety and the heat. However these happen when she is not taking it. Propanolol is good for a few hours and then wears off. So unless you are taking it all day in multiple doses, i am not sure what to say about the drug. It does lower blood pressure which might make you feel weird. Feeling depressed may also be a response to what must be a new situation as this is not a lightly given drug. Perhaps more is going on in you life.
You will feel more quiet which if you have been under a lot of pressure, might seem like depression because you are not used to a more normal pace. Two days seems rather quick for depression. Perhaps calming down has uncovered a depression hiding under the anxiety? think about your sequence of events and you may find your answer.
If this stays troublesome, talk with your doc. wishing you wellness and peace.
I suffer from chronic migraine headaches this long road that never ends... but there is a sun at the end. I've been a ginniepig for oh about 5-6 years until my neurologist and I found the right combination of medication to treat the migraines.
I'm taking Inderal and Elavil - Elavil is in a group of drugs called tricyclic antidepressants. Elavil affects chemicals in the brain that may become unbalanced. Elavil is used to treat symptoms of depression. Elavil may also be used for other purposes not listed in this medication guide.
Inderal (propranolol) is a beta-blocker. Beta-blockers affect the heart and circulation (blood flow through arteries and veins).
Inderal is used to treat tremors, angina (chest pain), hypertension (high blood pressure), heart rhythm disorders, and other heart or circulatory conditions. It is also used to treat or prevent heart attack, and to reduce the severity and frequency of migraine headaches.
I can swear by these two medication, they do work, but again everybody's body is different.
I hope this finds you in good health.
- Propranolol Information for Consumers
- Propranolol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Propranolol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am taking Propranolol 40mg every day for prevention of Migraine for about one month.. Now my ankl?
Updated 24 Aug 2011 • 2 answers
Updated 29 Mar 2012 • 1 answer
Updated 15 Feb 2019 • 15 answers
Updated 2 Apr 2016 • 2 answers
Updated 28 Nov 2016 • 1 answer